Title

Photon transport in binary photonic lattices

Author

BLAS MANUEL RODRIGUEZ LARA

Héctor Manuel Moya Cessa

Access level

Open Access

Summary or description

We present a review on the mathematical methods used to theoretically study classical propagation and quantum transport in arrays of coupled photonic waveguides. We focus on analysing two types of binary photonic lattices where selfenergies or couplings are alternated. For didactic reasons, we split the analysis in classical propagation and quantum transport but all methods can be implemented, mutatis mutandis, in any given case. On the classical side, we use coupled mode theory and present an operator approach to Floquet-Bloch theory in order to study the propagation of a classical electromagnetic field in two particular infinite binary lattices. On the quantum side, we study the transport of photons in equivalent finite and infinite binary lattices by couple mode theory and linear algebra methods involving orthogonal polynomials. Curiously the dynamics of finite size binary lattices can be expressed as roots and functions of Fibonacci polynomials.

Publisher

Physica Scripta

Publish date

February 11, 2013

Publication type

Article

Publication version

Accepted Version

Format

application/pdf

Language

English

Audience

Students

Researchers

General public

Citation suggestion

Rodríguez-Lara, B. M., and Moya-Cessa, H., (2013). Photon transport in binary photonic lattices, Physica Scripta, Vol. 87(3):1-13

Source repository

Repositorio Institucional del INAOE

Downloads

25

Comments



You need to sign in or sign up to comment.